MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
A hair was found in the sterile packaging of an advance 35 lp low profile balloon catheter.There was no patient involvement.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One sealed unused advance 35 lp low profile balloon catheter was returned for investigation.A hair like fiber was noted in the bottom left corner of sealed package.The fiber is 1.7 centimeters (cm) in length.No damage was noted to the package.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Per manufacturing quality control documentation, "inspect all sections 100%, unless otherwise specified.Verify if visible inner package (if applicable) is sealed.Inspect all package seals (end seals, side seals and chevron seal if applicable).Examine each seal for defects, foreign matter (dirt, hair, paper, burnt seals, fuzz, and etcetera).Ensure each seal is completely solid, smooth and free from wrinkles.Examine entire package for defects.Reject package if it contains any visible cuts, holes or foreign matter (dirt, hair, paper, fuzz, and etcetera)." based on the information provided, examination of the returned product, and the results of our investigation, the root cause for this event was determined to be manufacturing related.Per the quality engineering risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6894968
Report Number1820334-2017-03362
Device Sequence Number699429
Product Code DQY
UDI-Device Identifier10827002523453
UDI-Public(01)10827002523453(17)200310(10)7741537
Combination Product (Y/N)N
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-80-6-4.0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/25/2017
Supplement Date Received by Manufacturer12/22/2017
Initial Report FDA Received Date09/26/2017
Supplement Report FDA Received Date12/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1